Alert archive / Colorado / Freeze Warnings in 2008
Freeze Warning 2, NWS Pueblo, CO
NWS Pueblo, CO issued this freeze warning at Apr 26, 2008, 3:26 AM MDT for 13 counties in Colorado. It took effect at Apr 27, 2008, 12:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2008, 3:26 AM MDT (09:26 UTC)
- In effect from
- Apr 27, 2008, 12:00 AM MDT
- Expired
- Apr 27, 2008, 9:00 AM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 42 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.4 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 3130 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPUB 260926 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 326 AM MDT SAT APR 26 2008 ...WIDESPREAD HARD FREEZE ACROSS SOUTHEAST COLORADO TONIGHT... .A WEATHER SYSTEM IS FORECAST TO MOVE THROUGH COLORADO THIS AFTERNOON...AND OUT OF THE STATE BY TONIGHT. COLD AIR WILL SETTLE INTO MUCH OF COLORADO TONIGHT AND EARLY SUNDAY MORNING. COZ083>089-093>099-261600- /O.NEW.KPUB.FZ.W.0002.080427T0600Z-080427T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR... SPRINGFIELD...WALSH 326 AM MDT SAT APR 26 2008 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SUNDAY. THIS WARNING IS IN EFFECT FOR EASTERN FREMONT...EL PASO... PUEBLO...HUERFANO...LAS ANIMAS...CROWLEY...OTETRO... KIOWA...BENT...PROWERS...AND BACA COUNTIES. LOW TEMPERATURES ARE FORECAST TO BE IN THE 20S ACROSS MUCH OF SOUTHEAST COLORADO TONIGHT AND EARLY SUNDAY BETWEEN BETWEEN MIDNIGHT THROUGH 9 AM MDT SUNDAY. A PROLONGED WIDESPREAD HARD FREEZE IS ANTICIPATED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. $$ METZE
5 follow-up statements
000 WWUS75 KPUB 261548 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 948 AM MDT SAT APR 26 2008 ...WIDESPREAD HARD FREEZE ACROSS SOUTHEAST COLORADO TONIGHT... .A WEATHER SYSTEM IS FORECAST TO MOVE THROUGH COLORADO THIS AFTERNOON...AND OUT OF THE STATE BY TONIGHT. COLD AIR WILL SETTLE INTO MUCH OF COLORADO TONIGHT AND EARLY SUNDAY MORNING. COZ083>089-093>099-262200- /O.CON.KPUB.FZ.W.0002.080427T0600Z-080427T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR... SPRINGFIELD...WALSH 948 AM MDT SAT APR 26 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SUNDAY. THIS WARNING IS IN EFFECT FOR EASTERN FREMONT...EL PASO... PUEBLO...HUERFANO...LAS ANIMAS...CROWLEY...OTETRO... KIOWA... BENT...PROWERS...AND BACA COUNTIES. LOW TEMPERATURES ARE FORECAST TO BE IN THE 20S ACROSS MUCH OF SOUTHEAST COLORADO TONIGHT AND EARLY SUNDAY BETWEEN BETWEEN MIDNIGHT THROUGH 9 AM MDT SUNDAY. A PROLONGED WIDESPREAD HARD FREEZE IS ANTICIPATED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. $$
000 WWUS75 KPUB 262207 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 407 PM MDT SAT APR 26 2008 ...WIDESPREAD HARD FREEZE ACROSS SOUTHEAST COLORADO TONIGHT... .COLD AIR WILL SETTLE INTO MUCH OF COLORADO TONIGHT AND EARLY SUNDAY MORNING...WITH A HARD FREEZE OVER ALL OF THE PLAINS. COZ083>089-093>099-270415- /O.CON.KPUB.FZ.W.0002.080427T0600Z-080427T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR... SPRINGFIELD...WALSH 407 PM MDT SAT APR 26 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SUNDAY. THIS WARNING IS IN EFFECT FOR EASTERN FREMONT...EL PASO... PUEBLO...HUERFANO...LAS ANIMAS...CROWLEY...OTETRO... KIOWA... BENT...PROWERS...AND BACA COUNTIES. LOW TEMPERATURES ARE FORECAST TO BE IN THE 20S ACROSS MUCH OF SOUTHEAST COLORADO TONIGHT AND EARLY SUNDAY BETWEEN BETWEEN MIDNIGHT THROUGH 9 AM MDT SUNDAY. A PROLONGED WIDESPREAD HARD FREEZE IS ANTICIPATED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. $$
000 WWUS75 KPUB 270302 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 902 PM MDT SAT APR 26 2008 ...WIDESPREAD HARD FREEZE ACROSS SOUTHERN COLORADO TONIGHT... .COLD AIR WILL SETTLE INTO MUCH OF SOUTHERN COLORADO TONIGHT AND EARLY SUNDAY...WITH A HARD FREEZE LIKELY IN MOST AREAS. COZ083>089-093>099-271200- /O.CON.KPUB.FZ.W.0002.080427T0600Z-080427T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR... SPRINGFIELD...WALSH 902 PM MDT SAT APR 26 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SUNDAY. THIS WARNING IS IN EFFECT FOR EASTERN FREMONT...EL PASO... PUEBLO...HUERFANO...LAS ANIMAS...CROWLEY...OTERO...KIOWA... BENT...PROWERS...AND BACA COUNTIES. LOW TEMPERATURES ARE EXPECTED TO BE IN THE 20S ACROSS MUCH OF SOUTHEAST COLORADO TONIGHT AND EARLY SUNDAY...BETWEEN MIDNIGHT AND 9 AM MDT. A PROLONGED WIDESPREAD HARD FREEZE IS ANTICIPATED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DISCONNECT GARDEN HOSES. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. $$ LW
000 WWUS75 KPUB 271025 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 425 AM MDT SUN APR 27 2008 ...WIDESPREAD HARD FREEZE ACROSS SOUTHERN COLORADO THIS MORNING... .BELOW FREEZING TEMPERATURES WILL CONTINUE THROUGH THE EARLY MORNING HOURS OVER MUCH OF THE SOUTHEAST PLAINS. COZ083>089-093>099-271500- /O.CON.KPUB.FZ.W.0002.000000T0000Z-080427T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR... SPRINGFIELD...WALSH 425 AM MDT SUN APR 27 2008 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. THIS WARNING IS IN EFFECT FOR EASTERN FREMONT...EL PASO... PUEBLO...HUERFANO...LAS ANIMAS...CROWLEY...OTERO...KIOWA... BENT...PROWERS...AND BACA COUNTIES. CURRENT TEMPERATURES OVER THE WARNED AREA RANGE FROM THE LOWER 20S TO AROUND FREEZING. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DISCONNECT GARDEN HOSES. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. $$
000 WWUS75 KPUB 271459 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 859 AM MDT SUN APR 27 2008 ...FREEZE WARNING HAS EXPIRED... .TEMPERATURES HAVE WARMED ABOVE FREEZING OVER ALL OF SOUTHEAST COLORADO...ALLOWING THE FREEZE WARNING TO EXPIRE. COZ083>089-093>099-271600- /O.EXP.KPUB.FZ.W.0002.000000T0000Z-080427T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY- LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD... BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR... SPRINGFIELD...WALSH 858 AM MDT SUN APR 27 2008 ...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING. TEMPERATURES OVER THE PLAINS HAVE RISEN ABOVE FREEZING AS OF 9 AM. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Apr 25, 3:05 PM MDT, 12 hours 21 minutes earlier.
Area forecast discussion, Apr 25, 3:05 PM MDT, 12 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 305 PM MDT FRI APR 25 2008 .SHORT TERM... ...COLD FRONT PASSAGE SATURDAY... .CURRENTLY...MOSTLY CLEAR OVER THE FORECAST AREA...WITH ONLY CLOUDY AREA OVER THE NORTHERN MOUNTAINS OF LAKE COUNTY. WEAK SURGE ON THE PLAINS HAS MOVED EASTWARD WITH LOWER DEWPOINTS AND GUSTIER WEST WINDS EXTENDING FURTHER EAST. SOME LOCATIONS HAD WINDS AND HUMIDITIES MEET RED FLAG CRITERIA FOR PERIODS DURING THE DAY. MESONET SITES ALONG WITH ASOS/AWOS SITES SHOW THE WINDS ARE PATCHY AND FAIRLY VARIABLE. MOST PERSISTENT GUSTY WESTERLY WINDS WERE IN THE KPUB AREA AND SOUTHERN EL PASO COUNTY...WHICH IS MORE PRONE TO WESTERLY FLOW THROUGH THE ARKANSAS RIVER VALLEY TO THE WEST. IN THE LAST COUPLE OF HOURS...WINDS HAVE ALSO STRENGTHENED IN THE WALSENBURG AREA .TONIGHT...WINDS ON THE PLAINS SHOULD WEAK BY SUNSET IN MOST AREAS. WINDS NEAR THE GAPS SHOULD ALSO DECREASE BY SUNSET...WITH THE LEE TROUGH WEAKENING ON THE PLAINS. SATELLITE SUGGESTS SOME CLOUDS TO THE NORTHWEST...AND AS THIS MOISTURE MOVES INTO THE CENTRAL MOUNTAINS SOME SCATTERED SNOW SHOWERS WILL DEVELOP OVERNIGHT. .SATURDAY...STRONG TROUGH WILL PASS THROUGH THE REGION DURING THE DAY WITH A SHARP COLD FRONT ON THE PLAINS. 18Z NAM CONTINUES THE TREND OF THE OTHER MODELS WITH COLD FRONTAL PASSAGE SOMETIME DURING THE MORNING. IN THE TAFS AND GRIDS HAVE FRONTAL PASSAGE AROUND 15Z AT KCOS AND KPUB WITH GUSTY NORTH WINDS CONTINUING INTO THE AFTERNOON. SOME CHILLY AIR ALOFT BEHIND THE FRONT WITH LATEST NAM HAVING 700MB TEMPERATURES OF -4 TO -10C OVER THE PLAINS BY 00Z. WEST OF THE SANGRES...700MB TEMPERATURES STAY SLIGHTLY WARMER AS THE CORE OF THE COLD AIR ALOFT STAYS TO THE NORTH AND EAST. THE BEST LOW LEVEL MOISTURE AND COOLING ALOFT WILL BE OVER EL PASO COUNTY AND INCREASED POPS TO SCATTERED...WHICH MATCHES WELL WITH WFO BOU. BY LATER IN THE AFTERNOON...THE WINDS AT 700MB MAY BECOME NORTHEAST LONG ENOUGH FOR SOME SHOWERS OVER THE EASTERN MOUNTAINS. TRIMMED BACK POPS SOME OVER THESE REGIONS AS UPSLOPE IS BRIEF AND MODEL SOUNDINGS DO NOT SUGGEST A GOOD CHANCE FOR CONVECTION. REMOVED POPS FROM THE SAN JUANS DURING THE AFTERNOON...AS BEST MIDDLE LEVEL MOISTURE STAYS WELL TO THE NORTH. --PGW-- .LONG TERM... (SATURDAY NIGHT THROUGH NEXT FRIDAY) LEFT THE LOW POPS IN PLACE FOR SATURDAY EVENING OVER MAINLY THE EASTERN MOUNTAINS...AS WEAK UPSLOPE COULD STILL GENERATE A FEW LIGHT RAIN/SNOW SHOWERS THROUGH SUNSET. APPEARS ANY PRECIP WILL FADE AWAY RATHER QUICKLY DURING THE NIGHT AS FLOW BECOMES LIGHT NORTHWEST...SO REMOVED POPS FROM THE ENTIRE AREA FROM 06Z ONWARD. WITH SKIES CLEARING...SUSPECT MOST OF THE PLAINS WILL SEE A RATHER HARD FREEZE BY SUNDAY MORNING...WITH LOWS DOWN IN THE 20S. A COUPLE VERY NICE DAYS IN STORE FOR SUNDAY/MONDAY...WITH LIGHT WINDS AS UPPER RIDGE BUILDS OVER THE ROCKIES. SLIGHTLY BELOW AVERAGE TEMPS SUNDAY SHOULD WARM SUBSTANTIALLY MONDAY AS 700 MB THERMAL RIDGE NOSES NORTH ACROSS THE STATE. UPPER RIDGE AXIS MOVES EAST OF THE AREA TUESDAY AS STRONG UPPER LOW MOVES ONSHORE OVER THE PACIFIC NORTHWEST. GIVEN SURFACE PRESSURE FALLS OVER THE PLAINS TUESDAY AFTERNOON...EXPECT WINDS TO INCREASE LATE IN THE DAY...AND COULD SEE AT LEAST SOME SPOTTY CRITICAL FIRE WEATHER CONDITIONS AS DEWPOINTS REMAIN LOW AND 700 MB TEMPS SOAR ABOVE 10C. WINDY AND WARM AGAIN WEDNESDAY...WITH PERHAPS SOME MOISTURE REACHING THE CONTINENTAL DIVIDE LATE IN THE DAY. CRITICAL FIRE WEATHER CONDITIONS WILL COVER MOST OF THE AREA WEDNESDAY AFTERNOON AND EVENING...AS BOTH ECMWF AND GFS KEEP DRYLINE EAST OF THE KANSAS BORDER. 12Z RUNS OF THE GFS AND ECMWF SHOWING ROUGHLY SIMILAR SOLUTIONS FOR THURSDAY/FRIDAY...UNSURE IF THIS IS A TREND OR JUST COINCIDENCE. EC SOLUTION JUST FAR ENOUGH SOUTH THAT DEFORMATION PRECIP REACHES THE PLAINS LATE THURSDAY/THURSDAY NIGHT...WHILE GFS IS SLIGHTLY MORE NORTH...KEEPING ALL OF SOUTHERN COLORADO UNDER THE DRY SLOT. ADDED SOME POPS TO THE CONTINENTAL DIVIDE ZONES FROM WED NIGHT INTO THU NIGHT...WITH LOW POPS ALONG THE NORTHERN EDGE OF THE CWA FROM THU INTO EARLY FRIDAY. WHILE PRECIP CHANCES WITH THE SYSTEM STILL LOOK UNCERTAIN...CHANCES FOR STRONG WINDS LOOK GOOD...AND WILL CONTINUE TO RAMP UP WIND SPEEDS FOR THU INTO EARLY FRIDAY. && AVIATION...WINDS AT TAF SITES WILL DECREASE BY SUNSET. ON SATURDAY...COLD FRONTAL PASSAGE AT KCOS AND KPUB WILL BE AROUND MID MORNING...WITH GUSTY NORTH WINDS CONTINUING INTO THE AFTERNOON. ANY SHOWERS AT KCOS AND KPUB SHOULD NOT DECREASE CONDITIONS BELOW VFR. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 06/10
Hazardous weather outlook, Apr 25, 5:50 AM MDT, 21 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 550 AM MDT FRI APR 25 2008 COZ058>089-093>099-261200- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 550 AM MDT FRI APR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SNOW SHOWERS WILL BE POSSIBLE ACROSS THE SAWATCH AND MOSQUITO MOUNTAIN RANGES...GENERALLY ABOVE 9000 FEET...TODAY AND TONIGHT. LOCAL SNOW ACCUMULATIONS OF A TRACE UP TO 2 INCHES WILL BE POSSIBLE ACROSS THE SAWATCH AND MOSQUITO MOUNTAIN RANGES BY TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SOME LIGHT SNOW SHOWERS WILL BE POSSIBLE WITH A COLD FRONT THAT ARRIVES LATE SATURDAY AFTERNOON OR EARLY EVENING. ACCUMULATIONS...IF ANY...WILL BE GENERALLY LESS THAN AN INCH AND AT ELEVATIONS ABOVE 7000 FEET. THERE ARE SOME INDICATIONS THAT A SIGNIFICANT STORM WILL AFFECT THE REGION LATE NEXT WEEK...EITHER THURSDAY OR FRIDAY. THERE IS MUCH UNCERTAINTY IN THE FORECAST TRACK OF THIS STORM. SEE THE AREA FORECAST DISCUSSION FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE SAWATCH AND MOSQUITO MOUNTAIN RANGES TODAY AND TONIGHT.
Nearby
Freeze Warnings in Colorado, 2008Every freeze warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.